Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 469, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 30, 2020, 2:33 AM EDT for Cherokee County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 30, 2020, 2:33 AM EDT (06:33 UTC)
- Expired
- Oct 30, 2020, 6:11 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Etowah River Downstream I-575 at Canton (ECTG1). The gauge peaked at 16.83 ft at Oct 30, 2020, 2:00 AM EDT.
- Action stage
- 16 ft
- Minor stage
- 17 ft
- Moderate stage
- 23 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02391860, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
989
WGUS42 KFFC 300633
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
233 AM EDT Fri Oct 30 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Etowah River near East Canton Downstream I-575 affecting Cherokee
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC057-301845-
/O.NEW.KFFC.FL.W.0469.201030T0633Z-000000T0000Z/
/ECTG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
233 AM EDT Fri Oct 30 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the Etowah River near East Canton Downstream I-575.
* From early this morning until further notice.
* At 1:45 AM EDT Friday the stage was 16.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...No forecast is available for this location.
* Impact...At 17.0 feet, Flood stage is reached. Minor flooding
begins in the woodlands and fields along the river generally east
of Canton. This includes the grassy lot behind a pump station off
Riverstone Parkway and near the Interstate 575 bridge.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$1 follow-up statement
085
WGUS82 KFFC 301011
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
611 AM EDT Fri Oct 30 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
Etowah River near East Canton Downstream I-575 affecting Cherokee
County.
GAC057-301115-
/O.CAN.KFFC.FL.W.0469.000000T0000Z-201030T1011Z/
/ECTG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
611 AM EDT Fri Oct 30 2020
...The Flood Warning for the Etowah River near East Canton
Downstream I-575 has been cancelled...
The Flood Warning is cancelled for
the Etowah River near East Canton Downstream I-575.
* At 5:45 AM EDT Friday the stage was 16.2 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to below Action Stage
this morning.
&&
LAT...LON 3434 8427 3428 8425 3427 8436 3422 8446
3427 8450 3433 8440
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 29, 10:06 PM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Oct 29, 10:06 PM EDT, 4 hours 27 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1006 PM EDT Thu Oct 29 2020 .UPDATE... With a cold front approaching the CWA, winds have increased higher than earlier model guidance suggested. LAV guidance looks like it is on board and closest to actual wind speed values indicating gusts to 40 mph possible through the first half of the overnight period. Have therefore issued a Wind Advisory for north and much of central Georgia. Otherwise forecast is on track and no additional changes planned. Morgan && .PREV DISCUSSION... /Issued 754 PM EDT Thu Oct 29 2020/ PREV DISCUSSION... /issued 349 PM EDT Thu Oct 29 2020/ SHORT TERM /Tonight through Friday Night/... Remnants of Zeta continue to move northeast of our area with only a few showers possible for the evening. Some residual instability could support isolated thunderstorms for far east central this evening. Otherwise a drying trend is in store. A short wave is expected to move from the lower MS Valley this evening...across the southern Appalachians overnight. This will keep a low chance for showers across far north GA overnight and also give continued gusty winds. Cooler temperatures are in store for the short term. By Friday night...we will be looking at some temperatures in the mid to upper 30s for the northeast. Some frost may be possible in sheltered areas of the northeast...but at this time forecast temperatures do not support a mention of widespread frost. 41 LONG TERM /Saturday through Thursday/... No significant changes made to the long-term forecast trends with this cycle. Primarily cool and dry through the majority of the period. Generally zonal upper flow over the region at the start of the period with near seasonal temperatures. Deep upper trough digs into the eastern U.S. driving a rather sharp cold front through the forecast area Saturday night/Sunday. Still looks like moisture will remain quite limited with this system, but just enough Atlantic moisture backs into the eastern fringes of the forecast area to keep a slight chance for showers overnight Saturday into Sunday. Strong northwesterly flow sets up behind this system with a good shot of cold air into the region. Winds will likely remain sufficient to keep the frost/freeze potential confined to the higher elevations of the far north for Monday morning, but diminishing winds will allow for a more widespread threat Tuesday morning. Temperatures slowly moderate through the remainder of the week as the northwesterly flow relaxes. 20 AVIATION... 00Z UPDATE... Wrap around moisture will bring MVFR back to the terminals later this evening. This will primarily affect the ATL sites but also to some extent CSG later toward daybreak. In addition, there looks to be secondary wind increase for this evening with gusts in excess of 30 kts not out of the question. Clearing conditions and lower winds expected for Friday. A wind shift to NE anticipated late in the TAF period for ATL. //ATL CONFIDENCE...00Z UPDATE... Medium confidence in MVFR duration. High on remaining elements. Deese && .PRELIMINARY POINT TEMPS/POPS... Athens 50 67 44 62 / 20 0 0 0 Atlanta 49 61 45 63 / 10 0 0 0 Blairsville 44 56 37 57 / 30 5 0 0 Cartersville 48 60 42 64 / 20 5 0 0 Columbus 49 67 48 70 / 5 0 0 0 Gainesville 49 62 43 59 / 20 0 0 0 Macon 49 70 46 70 / 20 0 0 0 Rome 48 60 41 66 / 20 5 0 0 Peachtree City 48 63 44 65 / 10 0 0 0 Vidalia 51 72 50 71 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 4 AM EDT Friday for the following zones: Banks...Barrow...Bartow...Carroll...Catoosa...Chattooga... Cherokee...Clayton...Cobb...Coweta...Dade...Dawson...DeKalb... Douglas...Fannin...Fayette...Floyd...Forsyth...Gilmer...Gordon... Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson... Lumpkin...Meriwether...Murray...Muscogee...Newton...North Fulton...Paulding...Pickens...Pike...Polk...Rockdale...South Fulton...Spalding...Towns...Troup...Union...Walker...Walton... White...Whitfield. && SHORT TERM...Morgan LONG TERM....20 AVIATION...Deese
Hazardous weather outlook, Oct 29, 7:57 PM EDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 757 PM EDT Thu Oct 29 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-310000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 757 PM EDT Thu Oct 29 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... A Wind Advisory is in effect for portions of north and central Georgia. With winds of 20 to 25 mph and gusts up to 35 mph, trees that were weakened by previous storms could be blown down and a few power outages may result. While the majority of rainfall and the flash flood threat has diminished across north Georgia, lingering runoff will cause rising water and potentially some minor flooding of rivers, creeks, and streams. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A strong cold front, while mostly dry, will bring some of the coldest temperatures of the season to the area for Monday and Tuesday mornings. The far northeast mountains could have freezing temperatures both mornings and other areas in north and central Georgia could have some frost concerns, mainly Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Oct 29, 10:25 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TROPICAL STORM 3 SSE PEACHTREE CITY 33.36N 84.57W
10/29/2020 FAYETTE GA NWS EMPLOYEE
TREE DOWN AT THE END OF ECHO CT NEAR FALCON FIELD.
&&
EVENT NUMBER FFC2001313
KINGLocal storm report, Oct 29, 10:32 PM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TROPICAL STORM 3 N UNION CITY 33.62N 84.55W
10/29/2020 FULTON GA NWS EMPLOYEE
TREE AND POWERLINES REPORTED DOWN ON THE 500 BLOCK OF
DASHEILL LANE.
&&
EVENT NUMBER FFC2001314
KINGLocal storm report, Oct 29, 10:37 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1037 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 AM TROPICAL STORM 2 NE DOBBINS AIR RESERV 33.94N 84.49W
10/29/2020 COBB GA BROADCAST MEDIA
MULTIPLE TREES DOWN IN THE SALEM WOODS SUBDIVISION NEAR
HWY 92.
&&
EVENT NUMBER FFC2001315
KINGLocal storm report, Oct 29, 11:01 PM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1101 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TROPICAL STORM TALMO 34.19N 83.72W
10/29/2020 JACKSON GA EMERGENCY MNGR
TREE ON A STRUCTURE CAUSING DAMAGE AT THE 400 BLOCK OF
MAIN ST.
&&
EVENT NUMBER FFC2001316
KINGLocal storm report, Oct 29, 11:05 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TROPICAL STORM 4 SSE PENDERGRASS 34.10N 83.66W
10/29/2020 JACKSON GA EMERGENCY MNGR
TREE DOWN ON A HOME, CAUSING DAMAGE, AT THE 100 BLOCK
OF SAVANNAH LN.
&&
EVENT NUMBER FFC2001317
KINGLocal storm report, Oct 29, 11:12 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1112 PM EDT THU OCT 29 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TROPICAL STORM 2 NNW COMMERCE 34.23N 83.47W
10/29/2020 JACKSON GA EMERGENCY MNGR
LARGE TREE DOWN ON A HOME, CAUSING ROOF DAMAGE, ON THE
200 BLOCK OF NORTHVIEW DR.
&&
EVENT NUMBER FFC2001318
KINGThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 2:58 PM EDT | Frost Advisory | FFC | Fannin, Towns, Union | 18 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.